zbMATH — the first resource for mathematics

Large deviation asymptotics for Anosov flows. (English) Zbl 0864.58038
Large deviation probabilities is a subject intensively studied by those scientists who are interested in ergodic phenomena. The main purpose of this work is to derive precisely asymptotic formulae for large deviation probabilities for suspensions of subshifts of finite type.
Based on the large deviation property, the author shows that the entropy is analytic and he obtains a strong asymptotic formula under certain conditions, in the case of a transient Anosov flow.
Using some well-known results and methods from the work of Bowen, as well as Ruelle operator and “zeta function” techniques from dynamics, the author analyses the analytic domain of this function. Moreover, he deduces the asymptotic formulae by applying an appropriate Tauberian theorem.
The obtained results are used to study the fluctuations in the volume of Bowen balls and to determine a large deviation expression for a homological nature involving Schwartzmann’s winding cycle.
The final section, precise and accurate as the entire work, contains a more general multidimensional large deviation for suspended flows.
Reviewer: I.Grosu (Iaşi)

37A99 Ergodic theory
37D99 Dynamical systems with hyperbolic behavior
37C25 Fixed points and periodic points of dynamical systems; fixed-point index theory, local dynamics
Full Text: DOI Numdam EuDML
[1] Bowen, R., Symbolic dynamics for hyperbolic flows, Amer. J. Math., Vol. 95, 429-460, (1973) · Zbl 0282.58009
[2] Bowen, R., Equilibrium states and the ergodic theory of Anosov diffeomorphisms, (1975), Springer Verlag Berlin-Heidelberg-New York, LNM 470 · Zbl 0308.28010
[3] Bowen, R.; Ruelle, D., The ergodic theory of axiom A flows, Invent. Math., Vol. 29, 181-202, (1975) · Zbl 0311.58010
[4] Coelho, Z.; Parry, W., Central limit asymptotics for shifts of finite type, Isr. J. Math., Vol. 69, 235-249, (1990) · Zbl 0701.60026
[5] M. Denker, Large deviations and the pressure function. In: Transactions of the Eleventh Prague Conference on Information Theory, Statistical Decision Functions and Random Processes, Czech Academy of Sciences, 1992, pp. 21-33.
[6] Denker, M.; Philipp, W., Approximation by Browian motion for Gibbs measures and flows under a function, Ergod. Th. and Dyn. Syst., Vol. 4, 541-552, (1984) · Zbl 0554.60077
[7] Delange, H., Généralisation du théorème de ikehara, Ann. Éc. Norm., Vol. 71, 213-242, (1951) · Zbl 0056.33101
[8] Ellis, R., Large deviations and statistical mechanics, (1985), Springer-Verlag New York, Berlin, Heidelberg · Zbl 0567.60031
[9] Guivarc’h, Y.; Hardy, J., Théorèmes limites pour une classe de chaines de Markov et applications aux difféomorphismes d’anosov, Ann. Inst. Henri Poincaré (Probabilitiés et Statistique), Vol. 24, 73-98, (1988) · Zbl 0649.60041
[10] Kifer, Y., Large deviations in dynamical systems and stochastic processes, Trans. Amer. Math. Soc., Vol. 321, 505-524, (1990) · Zbl 0714.60019
[11] Katznelson, Y., An introduction to harmonic analysis, (1968), Wiley New York · Zbl 0169.17902
[12] Katsuda, A.; Sunada, T., Closed orbits in homology classes, Publ. Math. IHES, Vol. 71, 5-32, (1990) · Zbl 0728.58026
[13] S. Lalley, Ruelle’s Perron-Frobenius theorem and a central limit theorem for additive functionals of one-dimensional Gibbs states, Proc. Conf. in honour of H. Robbins, 1985. · Zbl 0679.60034
[14] Lalley, S., Distribution of periodic orbits of symbolic and axiom A flows, Adv. Appl. Math., Vol. 8, 154-193, (1987) · Zbl 0637.58013
[15] Pollicott, M., A complex Ruelle-Perron-Frobenius theorem and two counterexamples, Ergod. Th. and Dyn. Syst., Vol. 4, 135-146, (1984) · Zbl 0575.47009
[16] Pollicott, M., On the rate of mixing of axiom A flows, Invent. Math., Vol. 81, 413-426, (1985) · Zbl 0591.58025
[17] W. Parry and M. Pollicott, Zeta functions and the periodic orbit structure of hyperbolic dynamics, Asterisque, Vol. 187-188, Math. Soc. France, 1990. · Zbl 0726.58003
[18] Ratner, M., The central limit theorem for geodesic flows on n-dimensional manifolds of negative curvature, Isr. J. Math., Vol. 16, 181-197, (1973) · Zbl 0283.58010
[19] Ruelle, D., Thermodynamic formalism, (1978), Addison Wesley New York
[20] Ruelle, D., Resonances for axiom A flows, J. Diff. Geom., Vol. 25, 99-116, (1987) · Zbl 0658.58026
[21] Schwartzmann, S., Asymptotic cycles, Ann. of Math., Vol. 118, 270-284, (1957)
[22] Sharp, R., Prime orbit theorems with multidimensional constraints for axiom A flows, Monats. Math., Vol. 114, 261-304, (1992) · Zbl 0765.58025
[23] Sharp, R., Closed orbits in homology classes for Anosov flows, Ergod. Th. Dyn. Syst., Vol. 13, 387-408, (1993) · Zbl 0783.58059
[24] Y. Takahashi, Entropy functional (free energy) for dynamical systems and their random perturbations. In: Stochastic analysis (Katata/Kyoto 1982), pp. 437-467, North Holland Math. Library 32, North Holland, Amsterdam-New York, 1984.
[25] Takahashi, Y., Probability theory and mathematical statistics (Kyoto 1986), 482-491, (1988), Springer Verlag Berlin-Heidelberg-New York, LNM 1299
[26] D. V. Widder, The Laplace Transform, Princeton University University Press, 1946.
[27] Young, L. S., Some large deviation results for dynamical systems, Trans. Amer. Math. Soc., Vol. 318, 525-543, (1990) · Zbl 0721.58030
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.